Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 92, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 21, 2011, 1:43 PM EDT for Putnam County, Rockland County, Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 1:43 PM EDT (17:43 UTC)
- Expired
- Aug 21, 2011, 2:30 PM EDT
- In force
- 47 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Putnam County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 84 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 1:48 PM EDT | TSTM WND DMG | Pleasantville, NY | MULTIPLE TREES DOWN ON METRO NORTH TRACKS IN THE VICINITY OF PLEASANTVILLE. TRAIN SERVICE IS SUSPENDED. TIME ESTIMATED BY RADAR. |
| Aug 21, 2:00 PM EDT | TSTM WND DMG | Mahopac, NY | ONE TREE DOWN IN MAHOPAC. LARGE BRANCHES AND LIMBS DOWN AND SHERYL LANE AND RUSS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 12:52 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
919
WUUS51 KOKX 211743
SVROKX
CTC001-NYC079-087-119-211830-
/O.NEW.KOKX.SV.W.0092.110821T1743Z-110821T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
143 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 230 PM EDT...
* AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OSSINING...AND MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PEEKSKILL...MOUNT KISCO...YORKTOWN HEIGHTS...BEDFORD...MAHOPAC...
CARMEL...RIDGEFIELD...BREWSTER AND LAKE CARMEL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4129 7341 4102 7389 4116 7407 4153 7366
4152 7364
TIME...MOT...LOC 1742Z 229DEG 24KT 4119 7386
$$
BC2 follow-up statements
035
WWUS51 KOKX 211757
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
157 PM EDT SUN AUG 21 2011
NYC087-211807-
/O.CAN.KOKX.SV.W.0092.000000T0000Z-110821T1830Z/
ROCKLAND NY-
157 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR ROCKLAND COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4129 7341 4110 7375 4125 7396 4153 7366
4152 7364
TIME...MOT...LOC 1757Z 229DEG 24KT 4126 7376
$$
CTC001-NYC079-119-211830-
/O.CON.KOKX.SV.W.0092.000000T0000Z-110821T1830Z/
PUTNAM NY-FAIRFIELD CT-WESTCHESTER NY-
157 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR WESTCHESTER...FAIRFIELD AND PUTNAM COUNTIES...
AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR YORKTOWN HEIGHTS...OR NEAR MOUNT KISCO...MOVING
NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JEFFERSON VALLEY-YORKTOWN...BEDFORD...GOLDEN'S BRIDGE...MAHOPAC...
CARMEL...RIDGEFIELD...BREWSTER...PEACH LAKE...LAKE CARMEL AND
BREWSTER HILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4129 7341 4110 7375 4125 7396 4153 7366
4152 7364
TIME...MOT...LOC 1757Z 229DEG 24KT 4126 7376
$$
BC588
WWUS51 KOKX 211825
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
225 PM EDT SUN AUG 21 2011
CTC001-NYC079-119-211835-
/O.EXP.KOKX.SV.W.0092.000000T0000Z-110821T1830Z/
PUTNAM NY-FAIRFIELD CT-WESTCHESTER NY-
225 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTCHESTER...FAIRFIELD AND
PUTNAM COUNTIES WILL EXPIRE AT 230 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4129 7341 4110 7375 4125 7396 4153 7366
4152 7364
TIME...MOT...LOC 1825Z 229DEG 24KT 4138 7357
$$
BCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 1:24 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 21, 1:24 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
124 PM EDT SUN AUG 21 2011
.SYNOPSIS...
A POWERFUL COLD FRONT WILL PRODUCE STORMY WEATHER THIS AFTERNOON
AND TONIGHT ACROSS THE TRI-STATE REGION. FAIR WEATHER WILL BUILD
IN BEHIND THE FRONT MONDAY THROUGH THURSDAY. A FRONTAL BOUNDARY
MAY IMPACT THE REGION FOR THE END OF THE WEEK...WITH HIGH PRESSURE
SETTLING IN BEHIND THE FRONT FOR SATURDAY.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
SEVERE THUNDERSTORM WATCH NUMBER 794 IS NOW IN EFFECT THROUGH 9PM
THIS EVENING FOR A PORTION OF OUR COUNTY WARNING AREA. PLEASE NOTE
THAT WE WILL BE TAKING A SPECIAL 18Z UPPER AIR OBSERVATION IN
SUPPORT OF SEVERE WEATHER OPERATIONS.
UPDATED FORECAST TO INCREASE POPS MAINLY OUT WEST EARLY THIS
AFTERNOON TO ACCOUNT FOR EXISTING STORMS. STRONG TO SEVERE
THUNDERSTORMS ANTICIPATED WITH SBCAPES UP TO 2500-3500 J/KG AS PER
LAPS ANALYSIS OVER THE FORECAST AREA AND A PRE-FRONTAL TROUGH
DEVELOPING OVER OUR WESTERN ZONES. ROTATION OF STORMS HAS BEEN
RELATIVELY WEAK SO FAR...BUT EXPECTING BETTER POTENTIAL OF
ROTATION AS THE DAY PROGRESSES WHILE SHEAR BECOMES STRONGER OVER
THE AREA.
SYNOPTIC LOW LEVEL DIRECTIONAL SHEAR IS LIMITED...HOWEVER AS
STORMS DEVELOP ALLOWING FOR LOW LEVEL INFLOW...EXPECT THIS SHEAR
TO BE ENHANCED RESULTING IN AN ENVIRONMENT MORE SUPPORTIVE OF
SUPERCELLS.
ALTHOUGH THERE ISN/T A WARM FRONT IN THE VICINITY OF THE CWA WITH
THIS EVENT...EHI STILL IN THE 1-2 RANGE SUPPORTING A TOR
POTENTIAL. INFLOW MAY ENHANCE THESE NUMBERS AS WELL BUT
COMPUTATION IS BASED ON SRH SO CONFIDENCE NOT AS HIGH AS IN THE
BRN. ANY OUTFLOW BOUNDARIES WILL ELEVATE THE SPIN UP RISK...AND
AS THE CONVECTION CONSOLIDATES TONIGHT THE RISK COULD SHIFT TO LI
WITH COASTAL BOUNDARY DEVELOPMENT.
PW/S STILL ON TRACK TO REACH JUST UNDER 2 INCHES SO HEAVY RAIN HAS
BEEN INCLUDED IN THE FCST. SEE HYDRO SECTION FOR ADDITIONAL INFO.
MODERATE RIP RISK TODAY. THREAT HIGHEST IN THE AFTERNOON AND EVE.
&&
.SHORT TERM /MIDNIGHT THROUGH 6 AM MONDAY/...
COLD FRONT EXPECTED TO PASS THROUGH AFTER MIDNIGHT
TONIGHT...ENDING THE THREAT OF SHOWERS AND STORMS. THE FRONT
SHOULD CLEAR THE CWA BY 12Z MON.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
MUCH DRIER AIRMASS SETTLES IN FOR MON WITH BREEZY NW FLOW. AFT
DECOUPLING OVERNIGHT...40S POSSIBLE ACROSS THE COLDEST SPOTS. MET
GUIDANCE HAS 47 AT KMGJ AND THE FCST HAS BEEN TRENDED IN THAT
DIRECTION.
NO OTHER CHANGES TO THE EXTENDED WITH FAIR WEATHER STILL ON TRACK
TUE-WED...FRONT APPROACHING THU NIGHT INTO FRI...AND HIGH PRES ON
SAT.
&&
.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
A COLD FRONT APPROACHES FROM THE WEST THIS AFTERNOON...THEN
CROSSES THE TRI-STATE TONIGHT.
MAIN STORY FOR TODAY IS CONVECTIVE THREAT. APPEARS THAT TWO
ROUNDS OF CONVECTION WILL IMPACT CITY/WESTERN TERMINALS. THE
FIRST LATE THIS AFTERNOON/EARLY THIS EVENING...AND THE SECOND
LATE THIS EVENING. THERE IS SOME QUESTION OF HOW WELL THE FIRST
ROUND WILL STAY TOGETHER HEADING EAST...HAVE IN ISP/BDR EARLY
THIS EVENING FOR NOW BUT NOT GON. SECOND ROUND IMPACTS EASTERN
TERMINALS LATE THIS EVENING/EARLY OVERNIGHT. HAVE ADDED
VRB20G40KT TO TEMPO GROUPS W SHRA/CB FOR NOW...TO HIGHLIGHT
POTENTIAL FOR STRONG GUSTY WINDS WITH ANY STORM. THE 40KT IS NOT
A CAP ON FORECAST WIND GUSTS...ANY STRONGER STORM COULD END UP
BEING SEVERE WITH GUSTS OF AT LEAST 50KT...TO HARD TO PINPOINT
WHERE THIS WILL OCCUR TO A POINT...SO DO NOT REFLECT THIS IN THE
TAFS. ALSO CHANGED SHRA TO +SHRA FOR SECOND ROUND...AS LOCALLY
HEAVY RAINFALL IS MOST LIKELY DURING THIS SECOND ROUND.
PRIMARILY VFR THROUGH THE TAF PERIOD OUTSIDE OF
CONVECTION...WHICH SHOULD MAINLY BE MVFR FOR THE FIRST
BATCH...AND IFR...WITH HEAVY RAINFALL FOR THE SECOND ROUND. ONLY
EXCEPTION IS AREA OF IFR/LOW END MVFR STRATUS LATE THIS MORNING
ALONG THE S SHORE OF LONG ISLAND...WHICH SHOULD DISSIPATE OVER
THE NEXT FEW HOURS.
S-SW FLOW WILL INCREASE TO 10-15 KT THIS MORNING...HIGHEST NYC
METRO AND COASTAL TERMINALS...THE LATTER DUE TO SEA BREEZE
INFLUENCE. NYC METRO TERMINALS NORTH/WEST EXCEPT FOR KJFK SHOULD
SEE WIND GUSTS UP TO 20 KT.
COLD FRONTAL PASSAGE SLATED FOR AROUND 04Z AT KSWF...05-06Z NYC
METRO TERMINALS...08Z KISP/KBDR...AND 09Z KGON.
OUTLOOK FOR 12Z MON THROUGH THURSDAY...
MON...VFR WITH NW FLOW. OCCASIONAL GUSTS UP TO 20 KT.
TUE...VFR WITH LIGHTER WINDS.
WED...VFR.
THU...AFTERNOON TSTMS POSSIBLE.
&&
.MARINE...
SCA ISSUED FOR S SHORE BAYS AND OCEAN AS SW WINDS INCREASE LATE
THIS AFTERNOON AND TONIGHT. MARGINAL SCA ON THE REMAINING WATERS
AND OCCASIONAL GUSTS HAVE BEEN INCLUDED. MARINERS SHOULD BE
PREPARED FOR SEVERE TSTMS THIS EVE AND OVERNIGHT.
NW FLOW 10-20KT MON BEHIND THE COLD FRONT. SCA LIKELY ON THE ERN
OCEAN DUE TO AT LEAST LINGERING SEAS...AND POSSIBLE ON THE
REMAINING WATERS FOR WIND.
CONDITIONS IMPROVE TUE-THU WITH HIGH PRES IN THE REGION. A
FRONTAL BOUNDARY MAY IMPACT THE WATERS LATE THU AND FRI.
&&
.HYDROLOGY...
FLASH FLOOD WATCH FOR THE MOST SUSCEPTIBLE AREAS OF THE CWA...NE NJ
WITH LOW FFG AND THE CITY FOR HEAVY RAINFALL RATES LEADING TO
POTENTIAL URBAN FLOODING. THE WATCH LEAVES ROOM FOR EXPANSION
ACROSS OTHER PORTIONS OF THE CWA. THE HEAVIEST RAINFALL APPEARS IT
WILL FALL WHERE RENEGADE CONVECTION AHEAD OF THE FRONT
CONSOLIDATES CLOSER TO THE FRONT AS THE MAIN DYNAMICS ARRIVE.
00/06Z NAM SHOWS POTENTIAL 3 INCH RAINS IN THIS ZONE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ072>075-176-178.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002-004-006-
103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ345-350-353-
355.
&&
SYNOPSIS...JMC
NEAR TERM...JMC/JC
SHORT TERM...JMC/JC
LONG TERM...JMC
AVIATION...MALOIT/DW
MARINE...JMC
HYDROLOGY...JMCHazardous weather outlook, Aug 21, 1:15 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 115 PM EDT SUN AUG 21 2011 CTZ007-008-011-012-NYZ078>081-221000- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 115 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON AND TONIGHT AHEAD OF A STRONG COLD FRONT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-004-006-103>108-221000- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- 115 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 794 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-009-010-NYZ067>071-177-179-221000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NORTHERN NASSAU-SOUTHERN NASSAU- 115 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 794 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072>075-176-178-221000- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 115 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 794 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-345-355-221000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 115 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 794 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-350-353-221000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 115 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON AND TONIGHT AHEAD OF A STRONG COLD FRONT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 21, 11:32 AM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1132 AM EDT SUN AUG 21 2011
CTZ009-NJZ006-104-NYZ071>073-211615-
BRONX-EASTERN BERGEN-HUDSON-NEW YORK (MANHATTAN)-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-
1132 AM EDT SUN AUG 21 2011
...STRONG THUNDERSTORM WILL IMPACT BRONX...HUDSON...NEW YORK
(MANHATTAN)...SOUTHEASTERN BERGEN...SOUTHERN FAIRFIELD AND
WESTCHESTER COUNTIES...
AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RIDGEFIELD...AND MOVING NORTHEAST AT 20
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN...WITH
RAINFALL RATES OF UP TO AN INCH AN HOUR...IS POSSIBLE WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4075 7403 4084 7412 4086 7411 4088 7412
4112 7365 4102 7359 4099 7364 4094 7367
4094 7370 4093 7371 4088 7377 4086 7380
4083 7379 4080 7391 4078 7394
JCSpecial weather statement, Aug 21, 12:13 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1213 PM EDT SUN AUG 21 2011
CTZ009-NJZ104-NYZ070-071-073-211700-
BRONX-EASTERN BERGEN-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-SOUTHERN
WESTCHESTER-
1213 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORM WILL IMPACT BRONX...EASTERN BERGEN...SOUTHERN
FAIRFIELD AND WESTCHESTER COUNTIES...
AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SCARSDALE...OR NEAR DOBBS FERRY...AND
MOVING NORTHEAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN...WITH
RAINFALL RATES OF UP TO AN INCH AN HOUR...IS POSSIBLE WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4086 7390 4089 7391 4087 7394 4088 7398
4091 7400 4100 7390 4105 7389 4118 7370
4103 7356 4100 7363 4094 7367 4094 7370
4091 7375 4086 7380 4083 7379 4082 7385
BCSpecial weather statement, Aug 21, 12:51 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1251 PM EDT SUN AUG 21 2011
NYZ067-211745-
ORANGE-
1251 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE COUNTY...
AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MONTGOMERY...OR NEAR WALDEN...AND MOVING
NORTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH AN HOUR...IS OCCURRING WITH THIS STORM.
THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING
OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4161 7424 4159 7414 4162 7413 4162 7410
4161 7408 4159 7405 4159 7403 4158 7400
4145 7424 4156 7438 4164 7426
BCSpecial weather statement, Aug 21, 1:17 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 117 PM EDT SUN AUG 21 2011 NYZ067-069-070-211815- NORTHERN WESTCHESTER-ORANGE-ROCKLAND- 117 PM EDT SUN AUG 21 2011 ...STRONG THUNDERSTORM WILL IMPACT ROCKLAND...SOUTHEASTERN ORANGE AND WESTCHESTER COUNTIES... AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAMSEY...AND MOVING NORTHEAST AT 30 MPH. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. LAT...LON 4135 7408 4126 7378 4101 7394 4115 7427 BC
Special weather statement, Aug 21, 1:23 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
123 PM EDT SUN AUG 21 2011
CTZ005-NYZ068-211830-
NORTHERN FAIRFIELD-PUTNAM-
123 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND PUTNAM COUNTIES...
AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF LAKE CARMEL...AND MOVING
NORTHEAST AT 20 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4166 7350 4164 7349 4151 7344 4151 7339
4137 7354 4150 7370 4153 7367 4153 7353
4163 7353 4165 7352
BCSpecial weather statement, Aug 21, 1:28 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
128 PM EDT SUN AUG 21 2011
NYZ067-211830-
ORANGE-
128 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ORANGE COUNTY...
AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENWOOD LAKE...OR 5 MILES SOUTHWEST OF
MONROE...AND MOVING NORTHEAST AT 30 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4131 7436 4149 7408 4140 7395 4135 7397
4132 7398 4126 7406 4117 7422
BCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:49 AM EDT | Small Craft Advisory | OKX | 30 hr | |
| Aug 21, 6:00 AM EDT | Flash Flood Watch | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 4 more | 15 hr |
| Aug 21, 11:32 AM EDT | Special Weather Statement | OKX | Bronx, New York | 43 min |
| Aug 21, 12:13 PM EDT | Special Weather Statement | OKX | Bronx | 47 min |
| Aug 21, 12:26 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 49 min |
| Aug 21, 12:51 PM EDT | Special Weather Statement | OKX | Orange | 54 min |
| Aug 21, 12:59 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 23 min |
| Aug 21, 1:09 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 21 min |
| Aug 21, 1:17 PM EDT | Special Weather Statement | OKX | Rockland | 58 min |
| Aug 21, 1:23 PM EDT | Special Weather Statement | OKX | Putnam | 67 min |
| Aug 21, 1:28 PM EDT | Special Weather Statement | OKX | Orange | 62 min |
| Aug 21, 2:15 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 21 min |
| Aug 21, 3:43 PM EDT | Special Marine Warning | OKX | 32 min | |
| Aug 21, 4:00 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 45 min |
| Aug 21, 4:07 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, Queens | 38 min |
| Aug 21, 4:20 PM EDT | Special Marine Warning | OKX | 40 min | |
| Aug 21, 4:37 PM EDT | Tornado Warning | OKX | Putnam, Westchester | 38 min |
| Aug 21, 4:47 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens, Suffolk | 17 min |
| Aug 21, 4:58 PM EDT | Tornado Warning | OKX | Putnam | 30 min |
| Aug 21, 5:51 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 39 min |
| Aug 21, 6:33 PM EDT | Areal Flood Advisory | OKX | Orange, Rockland | 117 min |
| Aug 21, 6:38 PM EDT | Special Weather Statement | OKX | Rockland | 52 min |
| Aug 21, 6:46 PM EDT | Flash Flood Warning | OKX | Orange, Rockland | 56 min |
| Aug 21, 7:19 PM EDT | Special Weather Statement | OKX | Putnam | 41 min |
| Aug 21, 7:25 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 2 hr |
| Aug 21, 3:23 PM EDT | Special Weather Statement | OKX | 67 min | |
| Aug 21, 4:03 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 42 min |
| Aug 21, 4:41 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 49 min |
| Aug 21, 5:08 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 52 min |
| Aug 21, 5:18 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 27 min |
| Aug 21, 5:25 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 80 min |
| Aug 21, 5:58 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 32 min |
| Aug 21, 6:27 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Connecticut, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.